Missouri, 2004

Damaging Wind in Missouri, June 8, 2004

June 8, 2004 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 8, 2:46 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 8, 2:46 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NWS PADUCAH KY
346 PM CDT TUE JUN 8 2004

.DISCUSSION...
MAIN CHALLENGE THE NEXT 12 TO 36 HOURS...TONIGHT THROUGH
WEDNESDAY...WILL BE THE COVERAGE AND DURATION OF PRECIPITATION
ACROSS THE WFO SGF FORECAST AREA. AFTER WEDNESDAY...DAILY CHANCES OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS SYNOPTIC PATTERN
SHIFTS FROM A LOW AMPLITUDE RIDGE TO ZONAL FLOW.

SHORT TERM (TONIGHT THROUGH EARLY THURSDAY)...
AN NOTABLE MCV STILL CONTINUES TO MOVE SLOWLY NEWD BETWEEN WICHITA
AND TOPEKA KS...BUT DESPITE THE FORCING AVAILABLE TO GENERATE
SIGNIFICANT CONVECTION...TEMPERATURES ALOFT CONTINUE CAP DEVELOPMENT
OF SHOWERS AND THUNDERSTORMS. FURTHER SOUTH...IN THE SOUTHERN
PLAINS...A MORE PERSISTENT AND EMBEDDED CYCLONIC FLOW CONTINUES
ACROSS NORTH CENTRAL TEXAS.

GIVEN THE STATIC NATURE OF THE LOW AMPLITUDE RIDGE TO THE
SOUTHEAST...AND THE SHARPENING HIGH AMPLITUDE SHORTWAVE/LOW PRESSURE
SYSTEM ALONG THE PACIFIC COAST STATES...THE LOW/CYCLONIC DISTURBANCE
OVER NORTHERN TEXAS WILL BE SLOW TO EJECT NORTHWARD THROUGH THE KSGF
FORECAST AREA TONIGHT INTO WEDNESDAY NIGHT. THE FETCH OF GULF OF
MEXICO AIR WILL KEEP HIGH PRECIPITABLE WATERS ACROSS THE REGION INTO
FRIDAY. GOES SATELLITE SOUNDER PRECIPITABLE WATER AMOUNTS SHOW A
SIGNIFICANT STREAM OF 1.6 TO 1.9 PW VALUES FROM THE GULF THROUGH
MOST OF MISSOURI. GIVEN THE INITIAL PRECIPITATION EFFICIENCY OF ANY
STORMS THAT DEVELOP...I WOULD NOT BE SURPRISED TO SEE DOWNPOURS WITH
HOURLY AMOUNTS UP TO ONE INCH.

I DECIDED TO INCREASE POPS ACROSS THE KSGF FORECAST AREA EARLY
TONIGHT...THEN AGAIN BEFORE DAYBREAK...AS DIURNAL CONVECTION IS
GRADUALLY REPLACED BY DYNAMICALLY INDUCED CONVECTION ASSOCIATED WITH
THE APPROACHING CIRCULATION FROM NORTHERN TEXAS.

ALTHOUGH THE GFS CONVECTIVE FEEDBACK WAS IGNORED IN THE SHORT TERM
WITH REGARD TO QPF VALUES...I DECIDED TO COMPROMISE WITH HPC QPF
VALUES...INCREASING PRECIPITATION AMOUNTS OVERNIGHT AND INTO
WEDNESDAY. THE EVENING AND OVERNIGHT FORECASTERS MAY NEED TO REVISIT
THE QPF FORECAST...IF LOCAL FORCING INCREASES GREATER THAN CURRENTLY
FORECAST WITH THIS PACKAGE.

LONG TERM (THURSDAY - WEDNESDAY)...
POP FORECAST BRIDGES BETWEEN SLIGHT CHANCE AND CHANCE POPS...AS KSGF
FORECAST AREA IS LOCKED INTO WARM SECTOR OF FRONTAL BOUNDARY POISED
NORTH OF THE FORECAST AREA. ANTICIPATE SOME CAPPING THAT SHOULD
INHIBIT WIDESPREAD CONVECTION INTO EARLY NEXT WEEK. HOWEVER...ANY
NORTH OR SOUTH TRANSLATION OF THE DEVELOPING WESTERLIES /ZONAL FLOW/
MAY DRAMATICALLY MODIFY THE CHANCES OF RAIN IN THE EXTENDED PORTION
OF THE FORECAST. WILL HAVE TO WAIT AND SEE HOW THE CURRENT CLOSED
LOW CIRCULATION MODIFIES THE UPPER RIDGE OVER THE MISSISSIPPI VALLEY
INTO THE WEEKEND.

OTHER THAN POP FORECAST...ONLY MINOR CHANGES WERE MADE TO
TEMPERATURES IN THE FORECAST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO PAH-SMITH
Hazardous weather outlook, Jun 8, 12:00 PM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NWS PADUCAH KY
100 PM CDT TUE JUN 8 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082300-
BARRY-BARTON-BENTON-BOURBON KS-CAMDEN-CEDAR-CHEROKEE KS-CHRISTIAN-
CRAWFORD KS-DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-
LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-
PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-
WEBSTER-WRIGHT-
100 PM CDT TUE JUN 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED SHOWERS AND THUNDERSTORMS.

  AREAS AFFECTED AND TIMING:

  EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS STARTING AFTER 2
PM.

  DISCUSSION:

  SEVERAL INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS WILL COME TOGETHER THIS AFTERNOON OVER EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS.  DUE TO THE LACK OF
STRONG INSTABILITY...STORM INTENSITIES WILL BE LIMITED TO BELOW
SEVERE CRITERIA. HOWEVER...BRIEF HEAVY DOWNPOURS AND CLOUD TO
GROUND LIGHTNING WILL  ACCOMPANY THIS ACTIVITY. HOURLY RAINFALL
AMOUNTS BETWEEN THREE QUARTERS TO ONE INCH MAY BE POSSIBLE WITH
ISOLATED DOWNPOURS THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.
IN ADDITION...ISOLATED WIND GUSTS WITH STRONGER STORMS MAY EXCEED 40
MPH...BUT SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  A MOIST AND MARGINALLY UNSTABLE ATMOSPHERE WILL BE PRESENT THROUGH
MUCH OF THE WEEK.  THERE WILL BE SEVERAL TRIGGERING MECHANISMS TO
DEVELOP SHOWERS AND THUNDERSTORMS FROM TODAY INTO THIS COMING
WEEKEND.  MOST OF THIS ACTIVITY WILL BE SCATTERED IN NATURE.
THEREFORE SOME AREAS MAY REMAIN DRY WHILE OTHER LOCATIONS RECEIVE
SEVERAL ROUNDS OF PRECIPITATION.  CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN ARE THE PRIMARY HAZARDS EXPECTED THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

CRAMER/WFO PAH - SMITH

In the hours before

Local storm report, Jun 8, 3:01 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT TUE JUN 08 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     RICHLAND                37.85N 92.42W
06/08/2004                   PULASKI            MO   LAW ENFORCEMENT

            MINOR ROOF DAMAGE TO SOME HOMES AND A BUSINESS.

FEH
Special weather statement, Jun 8, 5:11 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 PM CDT TUE JUN 8 2004

MOZ082-097-082345-
HOWELL-TEXAS-
611 PM CDT TUE JUN 8 2004

...STRONG THUNDERSTORM WILL AFFECT NORTHERN HOWELL AND SOUTHEAST
TEXAS COUNTY THROUGH 645 PM...

A STRONG THUNDERSTORM WILL MOVE SLOWLY NORTHWARD ACROSS NORTHEAST
HOWELL AND SOUTHEAST TEXAS COUNTIES. THIS THUNDERSTORM WILL PRODUCE
WIND GUSTS IN EXCESS OF 50 MPH...VERY HEAVY RAIN...AND POSSIBLY
SOME PEA SIZE HAIL. THROUGH 645 PM...THIS STORM WILL AFFECT CLEAR
SPRINGS...ARROLL...AND AREAS WEST OF MOUNTAIN VIEW.

IZZI

The radar

The Springfield radar (KSGF), 119 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Camden

When
June 8, 5:35 PM CST
Where
Camden County, Sunrise Beach
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.183, -92.783

Severe thunderstorm wind gusts downed several trees near Sunrise Beach.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404204.